Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Apr 29, 2010, 10:07 AM CDT for 6 counties in Iowa; 4 counties in Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 10:07 AM CDT (15:07 UTC)
- Expired
- Apr 29, 2010, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WWUS73 KARX 291507 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1007 AM CDT THU APR 29 2010 ...STRONG AND GUSTY WINDS THROUGH THE DAY.. .SOUTH TO SOUTHEAST WINDS WILL BE QUITE STRONG TODAY AS A STRENGTHENING AREA OF LOW PRESSURE APPROACHES FROM THE WEST. LOOK FOR SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AT TIMES WITH GUSTS OF 45 MPH THAT COULD MAKE IT DIFFICULT FOR HIGH-PROFILE VEHICLES. IAZ008>010-018-019-029-MNZ086-087-094-095-292300- /O.NEW.KARX.WI.Y.0002.100429T1507Z-100429T2300Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 1007 AM CDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * STRONG SOUTH TO SOUTHEAST WINDS CAN BE EXPECTED INTO THE EARLY EVENING. * WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED. * DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ON EAST- WEST HIGHWAYS OR ROADS...WILL BE DIFFICULT TODAY. LOOSE OBJECTS COULD ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER... OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH A BIT THIS EVENING BUT STILL REMAIN BREEZY AT TIMES. && $$ SHEA WEATHER.GOV/LACROSSE
3 follow-up statements
426 WWUS73 KARX 291803 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 103 PM CDT THU APR 29 2010 ...STRONG SOUTHERLY WINDS CONTINUE... .SOUTH TO SOUTHEAST WINDS ACROSS THE REGION CONTINUE TO BLOW AT SPEEDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH AT TIMES. WINDS HAVE GUSTED TO 41 MPH AT DODGE MINNESOTA AND 37 MPH AT OELWEIN IOWA. A GRADUAL WEAKENING TREND IN THESE WIND GUSTS IS EXPECTED THROUGH THE REMAINDER OF THE DAY. IAZ008>010-018-019-029-MNZ086-087-094-095-292300- /O.CON.KARX.WI.Y.0002.000000T0000Z-100429T2300Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 103 PM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * STRONG SOUTH TO SOUTHEAST WINDS CAN BE EXPECTED INTO THE EARLY EVENING. * WIND SPEEDS WILL BE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH AT TIMES. * DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ON EAST-WEST HIGHWAYS OR ROADS...WILL BE DIFFICULT TODAY. LOOSE OBJECTS COULD ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER... OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH A BIT THIS EVENING BUT STILL REMAIN BREEZY AT TIMES. && $$ SHEA WEATHER.GOV/LACROSSE
061 WWUS73 KARX 292031 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 331 PM CDT THU APR 29 2010 ...SOUTHERLY WINDS WILL CONTINUE TO DIMINISH... .SOUTH TO SOUTHEAST WINDS HAVE SLOWLY BEEN DIMINISHING ACROSS THE AREA OVER THE PAST HOUR BUT STILL QUITE STRONG. WIND GUSTS WERE STILL APPROACHING 40 MPH ACROSS PARTS OF NORTHEAST IOWA AT MID AFTERNOON AND IN THE 30 TO 35 MPH RANGE IN SOUTHERN MINNESOTA. THIS WEAKENING TREND IS EXPECTED THROUGH THE REMAINDER OF THE DAY. IAZ008>010-018-019-029-MNZ086-087-094-095-292300- /O.CON.KARX.WI.Y.0002.000000T0000Z-100429T2300Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 331 PM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WIND SPEEDS WILL BE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH AT TIMES. * DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ON EAST-WEST HIGHWAYS OR ROADS...WILL BE DIFFICULT TODAY. LOOSE OBJECTS COULD ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER... OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH A BIT THIS EVENING BUT STILL REMAIN BREEZY AT TIMES. && $$ SHEA WEATHER.GOV/LACROSSE
890 WWUS73 KARX 292302 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 602 PM CDT THU APR 29 2010 ...WIND ADVISORY ALLOWED TO EXPIRE... .WINDS HAVE GRADUALLY SUBSIDED...BUT STILL REMAIN GUSTY OUT OF THE SOUTH ON UP TO AROUND 35 MPH AT TIMES. WIND GUSTS ARE EXPECTED TO SHUT OFF COMPLETELY AFTER SUNSET. IAZ008>010-018-019-029-MNZ086-087-094-095-300015- /O.EXP.KARX.WI.Y.0002.000000T0000Z-100429T2300Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 602 PM CDT THU APR 29 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. WINDS HAVE SUBSIDED ACROSS THE REGION...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ HALBACH WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Apr 29, 9:52 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 29, 9:52 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
952 AM CDT THU APR 29 2010
.UPDATE...
GIVEN PRESSURE FALLS ACROSS THE REGION THIS MORNING AND STRONG 50-60
KT LOW LEVEL JET COMING IN FROM SOUTHWEST...ALONG WITH COLLABORATION
WITH SURROUNDING OFFICES...WILL BE ISSUING WIND ADVISORY FOR WESTERN
COUNTIES THAT FAVOR HIGHER WINDS. STRONG WINDS MAY BE REST OF THIS
MORNING BUT THEN AGAIN MID LEVEL CLOUD DECK MAY CLEAR ENOUGH TO
PROVIDE INCREASED MIXING AND STRONG WINDS SO WILL CONTINUE ADVISORY
THROUGH 6PM LOCAL TIME.
&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MAIN FORECAST CONCERNS THIS PACKAGE...WINDS TODAY...SHRA/TSRA
CHANCES TONIGHT THROUGH FRIDAY NIGHT...SEVERE POTENTIAL FRI
AFTERNOON/EVENING.
06Z DATA ANALYSIS HAD ONE AREA OF LOW PRESSURE NEAR THE KS/NEB
BORDER AND ANOTHER OVER SOUTHERN SASKAT. FRONTAL BOUNDARY ARCHED
BETWEEN THE TWO THRU THE CENTRAL DAKOTAS/NEB. RATHER NARROW RIBBON
OF MOISTURE EXTENDED NORTH THRU THE PLAINS AHEAD OF THE LOWS/FRONT.
CONVECTION RATHER LIMITED IN THE PLAINS EARLY THIS MORNING...MAINLY
ON NOSE OF LOW LEVEL JET/MOISTURE TRANSPORT OVER SOUTHEAST SD.
MAINLY MID/HIGH LEVEL MOISTURE/CLOUDS SPILLING EAST ACROSS THE
REGION EARLY THIS MORNING...WITH GRADIENT WINDS KEEPING BOUNDARY
LAYER STIRRED AND EARLY MORNING TEMPS OVER MUCH OF THE REGION SOME
15F TO 20F WARMER THAN THOSE OF EARLY WED MORNING.
NO BIG ERRORS NOTED WITH 29.00Z MODEL INITIALIZATIONS...HOWEVER GFS
WAS A BIT HIGH WITH SFC AND 850MB DEW POINTS. MODELS PRESENT RATHER
SIMILAR SOLUTIONS FOR TONIGHT THRU FRI NIGHT....THEN BY SAT NIGHT
DIFFER ON THEIR HANDLING OF A PIECE OF ENERGY LIFTING NORTHEAST OUT
OF THE TROUGH AND TOWARD THE AREA. GFS/NAM/GEM STRONGER/MORE PHASED
WITH THE TROUGHING/UPPER LOW NEAR LK WINNIPEG SAT NIGHT...
UKMET/ECMWF MORE PROGRESSIVE/LESS PHASED. DPROG/DT OF 500MB HGTS AT
29.00Z SHOWED RUNS OF 27.00Z AND 28.00Z VERIFIED RATHER WILL ACROSS
NOAM/ EASTERN PAC...WITH BETTER RUN-TO-RUN CONSISTENCY TO NAM/ECMWF.
THRU 36HRS MODELS CONTINUE TO TREND TOWARD A COMPROMISE SOLUTION OF
THEIR EARLIER RUNS...WITH BETTER RUN-TO-RUN CONSISTENCY TO ECMWF.
FOR 36-60HRS TREND IS TOWARD MORE OF A SPLIT BETWEEN THE FIRST
COLLECTION OF SHORTWAVES/ENERGY EJECTING OUT OF THE WESTERN TROUGH
AND ACROSS THE REGION AND ENERGY REMAINING IN THE BASE OF THE
TROUGH. MODELS CONVERGING TOWARD A CONSENSUS OF EARLIER RUNS WITH
THE ENERGY LIFTING ACROSS THE REGION FRI/FRI NIGHT...AND STRONGER
TOWARD EARLIER ECMWF RUNS WITH THE ENERGY IN THE BASE OF THE
TROUGH. SOLUTIONS DIVERGE IN THE 60-84HR PERIOD AS TO HOW MUCH
PHASING OCCURS WITH THE NORTHERN/SOUTHERN STREAM SYSTEMS OVER THE
REGION. SOMEWHAT BETTER RUN-TO-RUN CONSISTENCY TO ECMWF...BUT
OVERALL CONSISTENCY LESS THAN DESIRABLE IN BY 72-84HRS. CHECK OF
OBS VS. MODEL DATA AT 06Z SHOWED MODELS QUITE GOOD WITH THE LOW
STRENGTH/POSITIONS OVER CENTRAL NOAM. BLEND OF MODELS LOOKED BEST
WITH THE SFC DEW POINT FIELD WITH THE 00Z-06Z PRECIP ACROSS THE
CENTRAL CONUS. PER WV IMAGERY...MODELS ALL REASONABLE WITH THE
SHORTWAVE DETAILS OVER NOAM/EASTERN PAC...WITH PERHAPS SLIGHT EDGE
TO ECMWF/NAM. DIFFICULT TO FAVOR ONE DETERMINISTIC RUN THIS CYCLE
WITH A TREND TOWARD A COMPROMISE EARLY ON...THEN THE LESSER
CONSISTENCY BY SAT/SAT NIGHT. FAVORED THE MODEL CONSENSUS. SHORT
TERM FCST CONFIDENCE AVERAGE TO GOOD THRU SAT...THEN BELOW AVERAGE
SAT NIGHT WITH THE MODEL DIFFERENCES/TRENDS.
FOR THE SHORT TERM...QUESTION TODAY IS NEED FOR A WIND ADVISORY.
STRONGEST SFC PRESSURE GRADIENT AND 925-850MB WINDS OVER THE AREA
AROUND 12Z THIS MORNING...WITH GRADIENT RELAXING THRU THE DAY AND
925MB WINDS DECREASING TO 25 TO 30KTS BY AFTERNOON. THUS NOT ENOUGH
OF A SIGNAL TO WARRANT A WIND ADVISORY AT THIS TIME. MOISTURE IN THE
SFC-800MB LAYER CONTINUES TO INCREASE OVER THE AREA TODAY...BUT
MODEL SOUNDING SHOW AIRMASS RATHER STRONGLY CAPPED WITH AN INVERSION
BETWEEN 800-700MB. MINIMAL CAPE AT BEST LIFT A MOST UNSTABLE
PARCEL...BUT 200+ J/KG CIN IN THE 750-600MB LAYER ABOVE IT...AND
LEFT TODAY DRY. CIRRUS TO CONTINUE SPREADING ACROSS THE AREA
TODAY...WITH AN INCREASE OF STRATO-CU FOR THE AFTERNOON. FRONTAL
BOUNDARY...SHORTWAVE ENERGY/DIVERGENCE ALOFT...INCREASING 850-700MB
MOISTURE TRANSPORT/THETA-E CONVERGENCE SPREAD INTO/ACROSS THE AREA
MAINLY LATE TONIGHT THRU FRI EVENING. QUESTION IS THE MODE OF
CONVECTION AND SEVERE RISK CENTERED ON FRI. CONVECTION EXPECTED TO
BE ONGOING OVER WEST END OF THE FCST AREA AT 12Z FRI. WITH PRECIP IN
THE AREA AND PLENTY OF CONVECTIVE DEBRIS CLOUDS...CONCERN OVER HOW
MUCH CAPE CAN BUILD ON FRI. MODEL CONSENSUS DEVELOPS 500-1000 J/KG
OF MU CAPE OVER THE AREA BY FRI AFTERNOON...BUT THIS OUT OF BALANCE
WITH 0-6KM BULK SHEAR ON THE ORDER OF 80KTS. WITH CONVECTION ALREADY
EXPECTED IN THE MORNING...STORMS MAY STAY ELEVATED THRU THE DAY WITH
A RAIN-COOLED BOUNDARY LAYER AIRMASS OVER THE AREA. HOWEVER...SEE
SWODY2 FOR MORE DETAILS. WITH THE BROAD/DEEP FORCING/LIFT...AND
PW/S IN THE MOISTURE PLUME AROUND 200 PERCENT OF NORMAL...A BROAD
BAND OF SHRA/TSRA EXPECTED TO MOVE ACROSS THE AREA AHEAD OF/WITH
THE FRONT/LOW LEVEL TROUGH AXIS. SPREAD 60 TO 80+ PERCENT RAIN
CHANCES WEST TO EAST ACROSS THE FCST AREA FROM LATE THU NIGHT THRU
FRI EVENING. FRONT EXITS THE AREA FRI NIGHT...WITH SFC-700MB DRYING
SPREADING NORTHEAST ACROSS THE FCST AREA BEHIND IT. RAIN CHANCES
DIMINISH QUICKLY LATE FRI NIGHT AND THIS ALREADY WELL TRENDING IN
GRID-SET. DRY SFC-500MB SOUTHWEST FLOW OVER THE AREA SAT...WITH SAT
STILL LOOKING TO BE A DRY DAY. NAM/GFS/GEM/GFS ENSEMBLE/SREF HAVE
TRENDED TOWARD MORE NORTHERN/SOUTHERN STREAM PHASING AS THE
SHORTWAVE FROM THE BASE OF THE TROUGH EJECTS NORTHEAST SAT NIGHT.
ECMWF/UKMET REMAIN MORE PROGRESSIVE WITH THE NORTHERN STREAM
PORTION...AND A BIT SLOWER WITH THE SOUTHERN STREAM PORTION. MORE
PHASED SOLUTION SPREAD MDT/STRONG 500-300MB PV ADVECTION ACROSS THE
AREA LATE SAT NIGHT...ALONG WITH DEVELOPING RATHER STRONG 850-500MB
FN CONVERGENCE OVER MAINLY THE SOUTHEAST HALF OF THE FCST AREA. EVEN
WITH THE DIFFERENCES AND LOWERED CONFIDENCE...DID ADD A 20 TO 40
PERCENT CHANCE OF -SHRA TO THE FCST GRIDS FOR LATE SAT NIGHT.
FAVORED WARMER OF GUIDANCE HIGHS TODAY AND A BLEND OF GUIDANCE LOWS
TONIGHT. TRENDED TOWARD WARMER OF GUIDANCE HIGHS FRI...MAINLY TO
BLEND WITH NEIGHBORING GRIDS BUT ONGOING CONVECTION MUCH OF THE DAY
MAY KEEP HIGHS DOWN. WITH SLOW CLEARING FRI NIGHT...FAVORED WARMER
OF GUIDANCE LOWS. USED A BLEND OF GUIDANCE HIGHS FOR SAT...THEN
RAISED LOWS A BIT SAT NIGHT WITH MORE CLOUD COVER EXPECTED.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
WITH MODELS SOMEWHAT AT ODDS ALREADY BY SAT NIGHT...CONFIDENCE IN
THE LONG-TERM ON THE LOW SIDE THIS CYCLE. DID ADD A 20 TO 40 PERCENT
CHANCE OF -SHRA TO SUN MORNING TO MATCH UP WITH THE MODEL SIGNAL
FROM LATE SAT NIGHT AS THE SOUTHERN STREAM SHORTWAVE LIFTS BY.
SOME MEDIUM RANGE MODELS CONSISTENCY FOR A NORTHERN STREAM SHORTWAVE
TROUGH TO MOVE ACROSS THE REGION MON...BUT MOISTURE APPEARS TO BE
RATHER LIMITED FOR ANY RAIN CHANCES. CONSIDERABLE MEDIUM RANGE MODEL
DIFFERENCES BY TUE/WED...ESPECIALLY BETWEEN GFS AND GEM/ECMWF/UKMET.
GFS WOULD INDICATE A MUCH COOLER/WETTER PERIOD FOR TUE/WED WHILE
CONSENSUS OF NON-NCEP MODELS CONTINUES A DRIER/WARMER PATTERN AS
DEPICTED IN CURRENT GRID-SET. GIVEN THE LOWERED CONFIDENCE...MADE NO
CHANGES TO SUN NIGHT THRU WED GRIDS AT THIS TIME.
&&
.AVIATION...TODAY AND TONIGHT
THROUGH TONIGHT...TWO AREAS OF DEEP LOW PRESSURE WILL MIGRATE FROM
THE CENTRAL PLAINS THROUGH WESTERN MINNESOTA. THE FIRST LOW MOVING
INTO MINNESOTA TODAY IS EXPECTED TO BRING SOME MID LEVEL CLOUDS TO
THE TAF SITES THIS MORNING. LOOK FOR ANY RAIN COMING OUT OF THESE
CLOUDS TO STAY TO THE NORTH OF THE TAF SITES...WITH THE DRY
CONDITIONS AIDED TOO BY LOW LEVEL DRY AIR. THE SECOND AREA OF LOW
PRESSURE LIFTING INTO WESTERN MINNESOTA TONIGHT WILL BRING A STRONG
SURGE OF MOISTURE WITH IT...LIKELY BRINGING SOME SHOWERS INTO KRST
BETWEEN 06-12Z AND KLSE TOWARDS 12Z. RIGHT NOW WILL ONLY INCLUDE VFR
VISIBILITIES AND CEILINGS...WITH A CB MENTION FOR THE 06-12Z TIME
PERIOD AT KRST DUE TO THUNDER POTENTIAL...AND WAIT FOR FURTHER
COMPUTER MODELS TO PIN DOWN THE TIMING BETTER FOR LOWER
VISIBILITIES.
WIND WILL ALSO BE AN ISSUE FOR THE TAF SITES...ESPECIALLY KRST...DUE
TO THE DEEP LOW PRESSURE AREAS. SHOULD SEE SOUTHERLY WINDS INCREASE
TO 15 TO 25 KT...WITH GUSTS OF 30-35 KT...DURING THE PEAK AFTERNOON
HEATING. EXPECT WINDS TO DIMINISH SOME THIS EVENING WITH NIGHT-TIME
COOLING...THOUGH STILL REMAIN BREEZY BETWEEN 10 AND 20 KT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND ADVISORY FOR MNZ086-MNZ087-MNZ094-MNZ095 UNTIL 29.23Z
IA...WIND ADVISORY FOR IAZ008-IAZ009-IAZ010-IAZ018-IAZ019-IAZ029
UNTIL 29.23Z.
&&
SHORT/LONG TERM...RRS
AVIATION..........AJ
UPDATE............SHEAHazardous weather outlook, Apr 29, 5:00 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT THU APR 29 2010 IAZ008-009-018-019-MNZ079-086-087-094-095-301200- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA- 500 AM CDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA TONIGHT. A FEW STORMS COULD BECOME SEVERE AFTER MIDNIGHT...WITH DAMAGING WINDS...LIGHTNING AND BRIEF HEAVY RAIN THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO FRIDAY EVENING... ASSOCIATED WITH A COLD FRONT MOVING ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS MAY OCCUR FROM THE STORMS...WITH TORNADOES POSSIBLE AS WELL FRIDAY AFTERNOON AND EVENING IF SOME SUNSHINE DEVELOPS. STAY TUNED TO LATER FORECASTS AS DETAILS ON THE SEVERE WEATHER THREAT BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT INTO FRIDAY EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ010-011-029-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-061- 301200- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON- JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WINNESHIEK-WINONA- 500 AM CDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY AFTER MIDNIGHT. GUSTY WINDS...LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO FRIDAY NIGHT...ASSOCIATED WITH A COLD FRONT MOVING ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS MAY OCCUR FROM THE STORMS...WITH TORNADOES POSSIBLE AS WELL FRIDAY AFTERNOON AND EVENING IF SOME SUNSHINE DEVELOPS. STAY TUNED TO LATER FORECASTS AS DETAILS ON THE SEVERE WEATHER THREAT BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT INTO FRIDAY EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. AJ
Nearby
Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.